Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 52, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 17, 2008, 11:35 AM CDT for 4 counties in Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2008, 11:35 AM CDT (16:35 UTC)
- Expired
- Mar 17, 2008, 12:00 PM CDT
- In force
- 25 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Lincoln County, MO, Montgomery County, MO, Pike County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 60 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.6 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 171636 SVRLSX MOC113-139-163-219-171700- /O.NEW.KLSX.SV.W.0052.080317T1635Z-080317T1700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1135 AM CDT MON MAR 17 2008 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI NORTHWESTERN WARREN COUNTY IN EAST CENTRAL MISSOURI SOUTHERN PIKE COUNTY IN NORTHEAST MISSOURI * UNTIL NOON CDT * AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MINEOLA...OR 9 MILES SOUTH OF MONTGOMERY CITY...AND MOVING NORTHEAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... BUELL... BELLFLOWER... TRUXTON... HAWK POINT... DAVIS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. LAT...LON 3907 9092 3874 9161 3892 9165 3925 9117 TIME...MOT...LOC 1635Z 232DEG 50KT 3890 9149 $$ TILLY
1 follow-up statement
000 WWUS53 KLSX 171659 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1158 AM CDT MON MAR 17 2008 MOC113-139-163-219-171708- /O.EXP.KLSX.SV.W.0052.000000T0000Z-080317T1700Z/ WARREN MO-MONTGOMERY MO-LINCOLN MO-PIKE MO- 1158 AM CDT MON MAR 17 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LINCOLN... MONTGOMERY AND NORTHWESTERN WARREN COUNTIES IN EAST CENTRAL MISSOURI...AND SOUTHERN PIKE COUNTY IN NORTHEAST MISSOURI EXPIRES AT NOON CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. THIS STORM MAY CONTINUE TO PRODUCE PEA SIZED HAIL AS IT MOVES NORTHEAST ACROSS LINCOLN COUNTY. LAT...LON 3907 9092 3874 9161 3892 9165 3925 9117 TIME...MOT...LOC 1658Z 233DEG 51KT 3910 9116 $$ TILLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 6:51 AM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Mar 17, 6:51 AM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
651 AM CDT MON MAR 17 2008
.DISCUSSION...
LITTLE CHANGE FROM PREVIOUS FORECAST. H500 RIDGE WILL SLIDE E OF
THE FA THIS MORNING...AND STRONG MID LEVEL WAA FAST ON ITS HEELS
ALREADY...AND WITH SOME FRONTOGENESIS IN THAT AREA AS WELL...
SHRA/TSRA ALREADY BREAKING OUT OVER THE SRN FA. WITH WAA/
ISENTROPIC UPGLIDE TO INTENSIFY THIS MORNING OVER THE NRN 3/4 OF
THE FA...LOOK FOR SHRA/TSRA TO EXPAND. HAVE EXPANDED LIKELY POPS
OVER MUCH OF THE FA THIS MORNING AS A RESULT. BY THIS AFTERNOON...
THE BETTER AND MORE PERSISTENT FORCING WILL SETTLE INTO AREAS N
AND W OF KSTL.
A RATHER HIGHLY AMPLIFIED SWLY FLOW PATTERN WILL TAKE HOLD TONIGHT
UNTIL WEDNESDAY...AS A SERIES OF DISTURBANCES EJECT FROM A STRONG
STORM SYSTEM LOCATED OVER THE SWRN CONUS. THESE DISTURBANCES WILL
ACT ON A HIGHLY EFFICIENT AND MOIST COLUMN...WITH PWATS RISING TO
OVER 300PCT OF NORMAL. THIS SCENARIO WILL LAST OVER A 36HR PERIOD
FOR MOST LOCATIONS. ADD IN ENOUGH INSTABILITY FROM ELEVATED CAPES
OF 400 J/KG FOR THUNDERSTORM POTENTIAL FOR LOCALLY INTENSE...ALBEIT
RELATIVELY BRIEF...RAINFALL RATES...AND MOST AREAS HAVING SEEN
ABOVE NORMAL RAINFALL AND WITH WET AND NEARLY SATURATED SOILS...
AND THE POTENTIAL FOR SOME FLOODING LOOKS TO BE RATHER HIGH THRU
LATE TUESDAY NIGHT. FLOOD WATCHES TO CONTINUE FOR ALL AREAS.
OF PARTICULAR NOTE WILL BE LATE TUESDAY AFTERNOON AND TUESDAY
NIGHT OVER AREAS S AND E OF KSTL...WHERE STRONG UPPER LEVEL JET
DIVERGENCE FROM RIGHT ENTRANCE REGION WILL SETTLE IN OVER THAT
AREA AND INTERSECT WITH PWATS STILL CLOSE TO 300PCT OF NORMAL.
THIS WILL BE THE MOST ORGANIZED PART OF THIS EVENT.
TEMPS WILL STRUGGLE TO RISE IN MOST AREAS N OF I-70 TODAY WITH
AMPLE CLOUDCOVER AND LIKELY RAIN OCCURRENCES. WENT AOB THE COOLEST
MOS. OVER SERN MO...CONTINUED TO GO WITH THE WARMEST MOS WITH
BREAKS IN THE CLOUDS EXPECTED...STRONG SLY FLOW...AND VERY WARM
TEMPS ALOFT TO MIX DOWN.
HIGH TEMPS ON TUESDAY FOR MOST SITES WILL BE DURING THE MORNING...
WITH CD FROPA EXPECTED EARLY IN THE DAY FOR THE NWRN FA...AND BY
ERY AFTN FOR MUCH OF THE REST OF THE FA. CLOUDS...PCPN...AND
STRONG LO LEVEL CAA WILL RESULT IN FALLING TEMPS DURING THE AFTN.
THE ONE PART WHERE THE MODELS STILL HAVE ISSUES IS ON WEDNESDAY.
GFS HAS BEEN THE MOST GUNG-HO ON DEVELOPING A DEFORMATION ZONE IN
RESPONSE TO IT BEING THE SLOWEST TO OPEN THE SRN STREAM SYSTEM AS
IT FINALLY EJECTS FROM NRN /OLD/ MEXICO. HAVE NOTICED THAT
SUBSEQUENT RUNS OF THE NAM HAVE BEEN HINTING MORE AT THIS SCENARIO
AND HAVE THUS DECIDED TO PLAY UP THIS A BIT MORE ON THE POPS FOR S
AND E OF KSTL. BELIEVE BDRY LYR TEMPS WILL BE TOO WARM TO RESULT
IN NON-LIQUID PCPN AND FOR NOW HAVE KEPT ALL RAIN...BUT WILL BE
CLOSE.
TES
&&
.AVIATION...
FOR THE 12Z TAFS...
PRIMARY CONCERN FOR AVIATION INTERESTS OVER THE NEXT 24 HOURS WILL
BE THUNDERSTORM AND HEAVY RAIN ACTIVITY ALONG WITH RESULTING LOW
CIGS AND VSBYS. THINK FLIGHT CONDITIONS WILL REMAIN VFR OUTSIDE OF
CONVECTION THROUGH 00Z AT LEAST ACROSS THE SOUTHEASTERN 2/3 OF THE
CWFA...BUT CONDITIONS WILL GRADUALLY DETERIORATE THROUGH THE
DAY OVER CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.
EXPECT DETERIORATING CONDITIONS ACROSS THE REST OF THE CWFA AFTER
00Z AS WELL. IFR OR LIFR CONDITIONS WILL BE POSSIBLE ACROSS MUCH
OF THE AREA AFTER 06Z AS A SLOW MOVING COLD FRONT MOVES INTO
CENTRAL MISSOURI...AND MORE HEAVY RAIN DEVELOPS ALONG AND AHEAD OF
IT.
CARNEY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH FROM THIS EVENING THROUGH LATE TUESDAY NIGHT FOR
CRAWFORD-FRANKLIN-GASCONADE-JEFFERSON-LINCOLN-OSAGE-ST.
CHARLES-ST. LOUIS-ST. LOUIS CITY-WARREN-WASHINGTON.
FLOOD WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR IRON-
MADISON-REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE.
FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH TUESDAY EVENING
FOR AUDRAIN-BOONE-CALLAWAY-COLE-KNOX-LEWIS-MARION-MONITEAU-
MONROE-MONTGOMERY-PIKE-RALLS-SHELBY.
IL...FLOOD WATCH FROM THIS EVENING THROUGH LATE TUESDAY NIGHT FOR
BOND IL-CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL-MADISON
IL-MONROE IL-MONTGOMERY IL-ST. CLAIR IL.
FLOOD WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
CLINTON IL-FAYETTE IL-MARION IL-RANDOLPH IL-WASHINGTON IL.
FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH TUESDAY EVENING
FOR ADAMS IL-BROWN IL-PIKE IL.
&&
WFO LSXHazardous weather outlook, Mar 17, 5:45 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 545 AM CDT MON MAR 17 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 545 AM CDT MON MAR 17 2008 ...LOCALLY HEAVY RAINFALL POSSIBLE THROUGH TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED...ESPECIALLY FOR AREAS NORTH AND WEST OF ST LOUIS. LOCALLY HEAVY RAINFALL IS POSSIBLE. DUE TO THE ALREADY SATURATED GROUND OVER THE AREA... THERE IS AN INCREASED POTENTIAL FOR FLOODING. SEE THE FLOOD WATCH PRODUCT FOR SPECIFIC DETAILS. SOME OF THE THUNDERSTORMS MAY BE STRONG...CAPABLE OF HAIL UP TO ONE HALF INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERAL ROUNDS OF RAIN AND THUNDERSTORMS ARE EXPECTED TO BRING A WIDESPREAD 1 TO 3 INCHES OF RAINFALL TO THE AREA...WITH LOCALLY HIGHER AMOUNTS...ESPECIALLY FOR AREAS SOUTH AND EAST OF ST LOUIS. THE MAIN HEAVY RAIN THREAT WILL PERSIST UNTIL TUESDAY NIGHT. DUE TO THE ALREADY SATURATED GROUND OVER THE AREA...THERE IS AN INCREASED POTENTIAL FOR FLOODING. SEE THE FLOOD WATCH PRODUCT FOR SPECIFIC DETAILS. STRONG THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY OVER AREAS SOUTH AND EAST OF ST LOUIS...WITH THE POTENTIAL FOR WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION FOR SEVERE WEATHER IS NOT ANTICIPATED THROUGH TONIGHT...ALTHOUGH SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
In the hours before
Special weather statement, Mar 17, 10:01 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1001 AM CDT MON MAR 17 2008 MOZ048>050-171530- OSAGE MO-COLE MO-CALLAWAY MO- 1001 AM CDT MON MAR 17 2008 AT 1000 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF WARDSVILLE...MOVING NORTHEAST AT 65 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING HAIL AS IT AFFECTS FRANKENSTEIN...TEBBETTS...LINN...STEEDMAN...MOKANE...CHAMOIS... PORTLAND AND REFORM BETWEEN 1000 AM AND 1030 AM. TILLY
Local storm report, Mar 17, 10:06 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1006 AM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM HAIL JEFFERSON CITY 38.57N 92.19W
03/17/2008 E0.25 INCH COLE MO TRAINED SPOTTER
&&
BDYELocal storm report, Mar 17, 10:17 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1017 AM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 AM HAIL CHESTERFIELD 38.65N 90.58W
03/17/2008 E0.75 INCH ST. LOUIS MO TRAINED SPOTTER
ON OLIVE STREET 2 MILES EAST OF HIGHWAY 40
&&
BDYELocal storm report, Mar 17, 10:43 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1043 AM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM HAIL WOOD RIVER 38.86N 90.08W
03/17/2008 E0.25 INCH MADISON IL TRAINED SPOTTER
&&
BDYELocal storm report, Mar 17, 11:04 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1104 AM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL JEFFERSON CITY 38.57N 92.19W
03/17/2008 E0.25 INCH COLE MO LAW ENFORCEMENT
PEA MIXED WITH DIME - EAST SIDE OF THE CITY
&&
BDYELocal storm report, Mar 17, 11:28 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1128 AM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM HAIL WELLSVILLE 39.07N 91.57W
03/17/2008 E0.25 INCH MONTGOMERY MO TRAINED SPOTTER
&&
BDYEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 7:52 AM CDT | Severe Thunderstorm Warning | LSX | Iron, Sainte Genevieve, Saint Francois, Washington | 38 min |
| Mar 17, 8:28 AM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 47 min |
| Mar 17, 9:02 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Washington | 32 min |
| Mar 17, 9:25 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Montgomery, Osage, Warren | 29 min |
| Mar 17, 10:11 AM CDT | River Flood Warning | LSX | Lincoln | 3 days |
| Mar 17, 10:17 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 26 min |
| Mar 17, 10:20 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Montgomery, Osage | 25 min |
| Mar 17, 10:41 AM CDT | River Flood Warning | LSX | Marion | 28 hr |
| Mar 17, 10:42 AM CDT | Severe Thunderstorm Warning | LSX | Montgomery, Warren | 17 min |
| Mar 17, 12:43 PM CDT | River Flood Warning | LSX | Cole | 3 days |
| Mar 17, 2:39 PM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.